Texas, 2010

Tornadoes and Hail in Texas, October 24, 2010

October 24, 2010 · NWS SHV · 56 events in 15 counties and zones

The upper level trough which was across the Oklahoma and Texas Panhandle on the 23rd of October began to eject into north central Texas and southern Oklahoma on the 24th. This trough was accompanied by strong winds aloft and in the lower levels of the atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The upper level trough which was across the Oklahoma and Texas Panhandle on the 23rd of October began to eject into north central Texas and southern Oklahoma on the 24th. This trough was accompanied by strong winds aloft and in the lower levels of the atmosphere. During the afternoon...the low level winds were unidirectional ahead of a dryline which surged into north central Texas and eastern Oklahoma. Initially, storms took on the characteristics of supercells and bowing segments across northeast Texas ahead of the dryline. These storms produced strong damaging wind gusts and very large hail. As the afternoon transitioned into the evening hours, low level winds began to back more to the south southeast and as a result, a few tornadoes were reported with the supercells across northeast Texas. These storms eventually spread into southwest Arkansas and northwest Louisiana producing large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 24, 9:58 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 24, 9:58 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT SUN OCT 24 2010

.DISCUSSION...
ISOLATED CONVECTION IS STILL ONGOING ACROSS THE ERN SECTIONS OF
NCNTRL LA THIS MORNING...ALONG AN 850MB THETA-E RIDGE ORIENTED SW
TO NE FROM THE TOLEDO BEND COUNTRY INTO NCNTRL LA/SE AR...AND
ALONG THE TAIL END OF A WEAKENING SHORTWAVE THAT BROUGHT ABOUT THE
SCATTERED REPORTS OF SVR WEATHER SATURDAY ACROSS E TX. WE NOW
AWAIT THE NEXT AMPLIFYING SHORTWAVE EVIDENT ON THE WATER VAPOR
LOOP NOW ENTERING W TX...WHICH WILL AID IN THE DEVELOPMENT OF
ADDITIONAL CONVECTION LATER TODAY/THIS EVENING. THE 15Z SFC
ANALYSIS INDICATES A N-S WEAK CONFLUENT AXIS EXTENDING FROM SW AR
TO ALONG THE TX/LA LINE...EVIDENT IN THE STREAMLINE ANALYSIS.
MEANWHILE...A BROAD TONGUE TO 65+ DEGREE DEWPOINTS HAS SURGED N
INTO SE OK/CNTRL AR/MUCH OF THE ERN HALF OF TX...ALL OF LA AND
MUCH OF MS THIS MORNING...WITH EVEN 70+ DEWPOINTS ALSO ADVECTING N
ACROSS E TX/SRN LA. THIS HAS ALLOWED THE BEST SFC BASED
INSTABILITY TO SET UP W OF THE CONFLUENT ZONE OVER E TX THIS
MORNING...BUT THE PERSISTENT SSW LOW LEVEL FLOW TODAY WILL ALLOW
FOR ENHANCED INSTABILITY/POTENTIAL WEAK LOW LEVEL CONVERGENCE TO
SET UP FARTHER E ACROSS SW AR/N LA/E TX AS THE SHORTWAVE TO THE W
APPROACHES. THE 12Z NAM IS INDICATING A 1-2 PUNCH OF CONVECTION
ACROSS THE REGION THIS AFTERNOON...WITH SCT CONVECTION FIRING NEAR
THE GREATEST INSTABILITY AXIS /SBCAPES 1500-2000+ J/KG/ ACROSS E
TX/NW LA/SW AR BY MIDDAY/EARLY AFTERNOON AS DIFFLUENT FLOW BEGINS
TO OVERSPREAD THE REGION. WHILE SCT SVR CONVECTION CAN/T BE RULED
OUT HERE...BELIEVE THE MAIN FOCUS/THREAT FOR SVR WILL COME BY LATE
AFTERNOON/EVENING ACROSS MUCH OF THE REGION...AS THE PARENT
SHORTWAVE TROUGH SWINGS THROUGH.

VERY STEEP LAPSE RATES ALREADY LIE AHEAD OF THE TROUGH ACROSS
NCNTRL TX /PER THE 12Z KFWD RAOB/...WITH A DEEP LYR OF NEARLY DRY
ADIABATIC LAPSE RATES FROM 900-690MB. COUPLED WITH THE UNSTABLE
AIR MASS AT THE SFC...ANY RESIDUAL CONVECTIVE BNDRYS...AND 0-3 KM
HELICITIES BETWEEN 200-300 M2/S2 ADDING TO AN ALREADY BUOYANT AIR
MASS IN PLACE...SCT STRONG TO SVR CONVECTION WILL POSE A THREAT
ACROSS MUCH OF THE REGION EVEN AS THE BNDRY LYR GRADUALLY
STABILIZES WITH THE LOSS OF HEATING THIS EVENING. LARGE
HAIL/DAMAGING WINDS/ISOLATED TORNADOES WILL ALL BE POSSIBLE...WITH
THE ISOLATED TORNADO THREAT DIMINISHING TONIGHT AS DEEP LYR WINDS
BECOME MORE UNIDIRECTIONAL.

HAVE TONED DOWN POPS A TAD FOR E TX/SE OK/PORTIONS OF SW AR THIS
AFTERNOON...AS BEST FORCING WILL BE LATER/AWAY FROM THESE AREAS
THROUGH MUCH OF THE AFTERNOON HRS. MADE ONLY MINOR UPWARD ADJUSTMENTS
TO THE FORECAST MAX TEMPS...BUT CURRENT FORECAST REMAINS IN GOOD
SHAPE.

ZONE UPDATE ALREADY OUT...GRIDS WILL EB AVAILABLE SHORTLY.

&&

.AVIATION...
ALL IS QUIET AS OF 15Z AT LEAST AS FAR AS PRECIPITATION IS
CONCERNED. STILL DEALING WITH IFR/MVFR CEILINGS ACROSS MOST
TERMINALS BUT THIS SHOULD CONTINUE LIFTING OVER THE NEXT COUPLE OF
HOURS. ONCE THAT OCCURS AND WE GET SUFFICIENT MIXING...AS WAS THE
CASE ON SATURDAY...EXPECT SOUTHWEST WINDS TO INCREASE AS WE CONTINUE
TO HAVE A RATHER STRONG SURFACE PRESSURE GRADIENT IN PLACE. SOUTH TO
SOUTHWEST WINDS SUSTAINED AT 10 TO 14KTS WITH GUSTS APPROACHING
20KTS WILL BE COMMON ACROSS MOST AREAS...ESPECIALLY THE NE TX
TERMINALS. A STRONG UPPER LEVEL TROUGH WILL EJECT OUT OF NORTH
CENTRAL TEXAS LATE THIS AFTERNOON AND THUS...WE ARE EXPECTING AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO EFFECT THE TERMINALS
BEGINNING AROUND 19Z AND CONTINUING THROUGH THE LATE AFTERNOON AND
EVENING HOURS. EXPECT LOWERING OF CEILINGS AND VISIBILITIES IN AND
OUT OF CONVECTION THROUGH THIS EVENING ALONG WITH STRONG WIND GUSTS
SIMILAR TO THE CONVECTION THE NE TX TERMINALS EXPERIENCED SATURDAY
EVENING. LATE TONIGHT INTO THE MORNING HOURS ON MONDAY...EXPECT IFR
CEILINGS TO RETURN AREAWIDE AS LOW LEVEL MOISTURE WILL LIKELY BE
TRAPPED UNDER A STRONG INVERSION JUST OFF THE SURFACE. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  66  87  70  83 /  50  50  20  10  20
MLU  86  65  88  71  85 /  40  50  20  10  20
DEQ  81  58  83  61  79 /  30  60  20  20  20
TXK  82  64  85  66  80 /  40  60  20  20  20
ELD  84  63  85  69  82 /  50  60  20  10  20
TYR  83  66  87  68  80 /  40  50  20  10  20
GGG  84  66  88  68  81 /  40  50  20  10  20
LFK  87  67  89  72  85 /  30  40  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/13
Hazardous weather outlook, Oct 24, 10:35 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT SUN OCT 24 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1135 AM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS...AS
DEEP LAYER FORCING INCREASES AHEAD OF A STRONG UPPER LEVEL STORM
SYSTEM THAT WILL TRANSLATE EAST ACROSS TEXAS. AS ADDITIONAL
HEATING AND INCREASING LOW LEVEL MOISTURE RETURN CONTINUE ACROSS
THE REGION...THE AIR MASS WILL BECOME MODERATELY UNSTABLE...WITH
SOME OF THESE STORMS POSSIBLY BECOMING SEVERE. HOWEVER...THE MAIN
SEVERE WEATHER THREAT WILL WAIT UNTIL LATE AFTERNOON THROUGH THE
EVENING HOURS...AS THE UPPER LEVEL STORM SYSTEM ENTERS EASTCENTRAL
TEXAS. THESE STORMS WILL INITIATE ALONG THE DRY LINE NEAR OR JUST
EAST OF THE INTERSTATE 35 CORRIDOR OF CENTRAL TEXAS BY LATE
AFTERNOON...AND DEVELOP FARTHER EAST ACROSS MUCH OF THE REGION.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE
PRIMARY SEVERE WEATHER HAZARDS...WITH THE SEVERE WEATHER THREAT
GRADUALLY DIMINISHING FROM WEST TO EAST OVERNIGHT AS THE STORM
SYSTEM SHIFTS EAST ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE FOUR STATE REGION TUESDAY...AHEAD OF A WEAK
COOL FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE THAT WILL MOVE
THROUGH THE REGION. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
WEDNESDAY AND THURSDAY ACROSS MAINLY EAST TEXAS AND NORTH
LOUISIANA NEAR THE FRONT AS IT BECOMES STATIONARY...BEFORE A
SECOND SURGE OF COOLER AND DRIER AIR FILTERS SOUTH INTO THE REGION
THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

15

In the hours before

Local storm report, Oct 24, 7:35 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 AM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 NW JACKSONVILLE       31.98N 95.27W
10/23/2010                   CHEROKEE           TX   BROADCAST MEDIA

            A METAL ROOF WAS BLOWN OFF A HOUSE IN THE COMMUNITY OF
            COVE SPRINGS ALONG CR 3406 NORTHWEST OF JACKSONVILLE.

0610 PM     TSTM WND DMG     1 W TYLER               32.33N 95.32W
10/23/2010                   SMITH              TX   BROADCAST MEDIA

            SEVERAL PIECES OF AN OVERHANGING AWNING WERE BLOWN OFF A
            PHARMACY BUILDING JUST WEST OF THE LOOP ALONG HWY 64.

&&

MBERRY
Local storm report, Oct 24, 7:49 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 AM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     LIGHTNING        2 NE LINDALE            32.53N 95.38W
10/23/2010                   SMITH              TX   BROADCAST MEDIA

            LIGHTNING RESULTED IN A HOUSE FIRE ON COUNTY ROAD 4104
            NORTHEAST OF LINDALE. THE FIRE WAS CONTAINED TO ONE
            BEDROOM. THERE WERE NO INJURIES REPORTED.

&&

MBERRY
Local storm report, Oct 24, 8:02 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
10/23/2010                   GREGG              TX   NEWSPAPER

            POWERLINES WERE DOWNED AT TEXAS HIGHWAY 31 AND LOOP 281.

&&

MBERRY
Local storm report, Oct 24, 12:28 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     1 NW JACKSONVILLE       31.98N 95.27W
10/23/2010                   CHEROKEE           TX   BROADCAST MEDIA

            A METAL ROOF WAS BLOWN OFF A HOUSE IN THE COMMUNITY OF
            COVE SPRINGS ALONG CR 3406 NORTHWEST OF JACKSONVILLE.

&&

MBERRY

The radar

The Dallas/Ft Worth radar (KFWS), 167 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

38 hail, 8 thunderstorm wind, 6 tornado, 4 funnel cloud. Local standard time, as filed.

Hail, Wood

When
October 24, 1:12 PM CST
Where
Wood County, Yantis
Measured
1 in hail
Reported by
Public
Coordinates
32.930, -95.570

Hail, Camp

When
October 24, 1:38 PM CST
Where
Camp County, 1.8 mi NW of Leesburg
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
33.000, -95.100

Hail covered the ground in the Newsome, Texas community.

Hail, Franklin

When
October 24, 1:42 PM CST
Where
Franklin County, 0.9 mi SE of Majors
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.110, -95.220

Half dollar sized hail fell at Hwy. 3122 and 115.

Hail, Camp

When
October 24, 1:43 PM CST
Where
Camp County, 2.22 mi NE of Leesburg
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
33.000, -95.050

Hail fell near Leesburg, Texas along Hwy. 2412.

Thunderstorm Wind, Camp

When
October 24, 1:51 PM CST
Where
Camp County, 0.9 mi NE of Leesburg
Measured
54 kt (62 mph) estimated gust
Reported by
Storm Chaser
Coordinates
32.990, -95.070

Trees were downed across SR. 11 just northeast of Leesburg, Texas.

Hail, Camp

When
October 24, 1:52 PM CST
Where
Camp County, 3.74 mi WSW of Harvard
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
33.050, -95.030

Baseball sized hail was reported along Hwy. 2418.

Hail, Camp

When
October 24, 2:00 PM CST
Where
Camp County, 0.58 mi W of Pittsburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.000, -94.980

Thunderstorm Wind, Titus

When
October 24, 2:10 PM CST
Where
Titus County, 1.87 mi WNW of Roeder
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
33.110, -94.910

Trees were downed with one having fallen on a mobile home near Lake Welch. There were no report of injuries.

Hail, Morris

When
October 24, 2:25 PM CST
Where
Morris County, 2.07 mi S of Rocky Branch
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
33.090, -94.700

Hail was reported just south of Rocky Branch, Texas.

Tornado, Morris

When
October 24, 2:30 PM CST to 2:33 PM CST
Where
Morris County, 2.41 mi SSE of Rocky Branch to 3.35 mi SE of Rocky Branch
Rating
EF0
Path length
2.04 mi
Path width
75 yd
Continued into
Cass, Tx (SHV)
Reported by
NWS Storm Survey
Coordinates
33.086, -94.691

An EF0 tornado touched down on County Road 4105 where a large oak tree was damaged and other small to mid sized limbs were broken out of nearby trees. This tornado continued into Cass County. Winds were estimated to be 60 to 65 mph.

Hail, Morris

When
October 24, 2:32 PM CST
Where
Morris County, 2.82 mi NNE of Dangerfield
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
33.070, -94.720

Hail was reported 3 miles north of Daingerfield, Texas.

Tornado, Cass

When
October 24, 2:33 PM CST to 2:34 PM CST
Where
Cass County, 6.98 mi NNW of Hughes Spgs to 6.79 mi NNW of Hughes Spgs
Rating
EF0
Path length
0.94 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
33.090, -94.654

This tornado was a continuation of the EF0 tornado that first touched down in Morris County Texas near County Road 4105. While in Cass County, the tornado briefly traveled along County Road 2855 damaging trees and littering the ground with small to mid sized limbs. The tornado was on the ground for approximately one mile in Cass County and was classified an EF0 in intensity with a path width of 75 yards.

Hail, Bowie

When
October 24, 2:44 PM CST
Where
Bowie County, 1.8 mi SE of Holland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.450, -94.080

Hail was reported in the Pleasant Grove community on the northwest side of Texarkana, Texas.

Thunderstorm Wind, Bowie

When
October 24, 3:05 PM CST
Where
Bowie County, 3.86 mi NNE of Maud
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.380, -94.320

Measured wind gust near the community of Redwater, Texas.

Hail, Bowie

When
October 24, 3:05 PM CST
Where
Bowie County, Redwater
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.350, -94.250

Thunderstorm Wind, Bowie

When
October 24, 3:20 PM CST
Where
Bowie County, 0.58 mi E of Texarkana
Measured
51 kt (59 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.430, -94.040

Powerlines were downed in Kings Highway about one mile south of Hwy. 59 just outside of the Texarkana city limits.

Hail, Red River

When
October 24, 4:15 PM CST
Where
Red River County, 2.41 mi WNW of Johntown
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.430, -95.210

Hail reported on CR. 1100 south of Bogata, Texas.

Funnel Cloud, Franklin

When
October 24, 4:23 PM CST
Where
Franklin County, 6.25 mi N of Daphne
Reported by
Law Enforcement
Coordinates
33.360, -95.120

Funnel cloud reported approximately one mile west of Talco, Texas.

Funnel Cloud, Titus

When
October 24, 4:27 PM CST
Where
Titus County, 1.15 mi W of Talco
Reported by
Trained Spotter
Coordinates
33.370, -95.120

A funnel cloud was nearly to the ground one miles northwest of Talco, Texas.

Hail, Red River

When
October 24, 4:36 PM CST
Where
Red River County, 0.9 mi SW of Clarksville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.610, -95.060

Tornado, Franklin

When
October 24, 5:15 PM CST to 5:16 PM CST
Where
Franklin County, 2.9 mi N of Mt Vernon to 3.01 mi N of Mt Vernon
Rating
EF0
Path length
0.21 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
33.222, -95.228

An eyewitness reported seeing the tornado on the ground in an open area north northwest of Mount Vernon and there were numerous reports of a funnel cloud from that area. Only a few trees sustained damage in the area between Hwy. 37 and County Road 1030. The tornado was rated an EF0 with a path length of nearly one quarter of a mile and a path width of 50 yards. Winds were estimated between 60 and 65 mph.

Hail, Bowie

When
October 24, 5:17 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.510, -94.620

Thunderstorm Wind, Bowie

When
October 24, 5:19 PM CST
Where
Bowie County, 0.69 mi N of College Hill
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.430, -94.620

Numerous trees and powerlines were downed across the western portion of Bowie County, Texas.

Funnel Cloud, Titus

When
October 24, 5:35 PM CST
Where
Titus County, Mt Pleasant
Reported by
Fire Department/Rescue
Coordinates
33.170, -94.980

A funnel cloud was spotted nearly to tree top level by the local fire station in Mount Pleasant, Texas.

Hail, Titus

When
October 24, 5:37 PM CST
Where
Titus County, 2.76 mi N of Mt Pleasant
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.210, -94.980

Hail, Bowie

When
October 24, 5:37 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.510, -94.620

Hail, Titus

When
October 24, 5:42 PM CST
Where
Titus County, 3 mi N of Mt Pleasant
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.213, -94.980

Funnel Cloud, Morris

When
October 24, 5:44 PM CST
Where
Morris County, 0.58 mi E of Omaha
Reported by
Law Enforcement
Coordinates
33.180, -94.740

A funnel cloud was spotted just north of Omaha, Texas.

Tornado, Titus

When
October 24, 5:47 PM CST to 5:48 PM CST
Where
Titus County, 2.08 mi ENE of Cookville to 2.21 mi ENE of Cookville
Rating
EF0
Path length
0.15 mi
Path width
75 yd
Continued into
Morris, Tx (SHV)
Reported by
NWS Storm Survey
Coordinates
33.187, -94.815

This EF0 tornado touched down along Hwy. 67 and County Road 3325. Two large trees were snapped along the north side of the highway and other small limbs were downed. The tornado continued northeast, crossing County Road 3314 in Morris County knocking down numerous mid sized and large limbs before lifting north of County Road 3314. Maximum winds were estimated between 65 and 70 mph. A fence sustained minor damage from on of the large trees which fell near Hwy. 67.

Tornado, Morris

When
October 24, 5:48 PM CST to 5:49 PM CST
Where
Morris County, 3.71 mi W of Omaha to 3.49 mi WNW of Omaha
Rating
EF0
Path length
0.71 mi
Path width
75 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
33.189, -94.813

This was a continuation of the tornado that first touched down in extreme eastern Titus County. This EF0 tornado touched down along Hwy. 67 and County Road 3325. Two large trees were snapped along the north side of the highway and other small limbs were downed. The tornado continued northeast, crossing County Road 3314 in Morris County knocking down numerous mid sized and large limbs before lifting north of County Road 3314. Maximum winds were estimated between 65 and 70 mph. A fence sustained minor damage from on of the large trees which fell near Hwy. 67.

Hail, Wood

When
October 24, 5:50 PM CST
Where
Wood County, 2.42 mi WSW of Rock Hill
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.870, -95.540

Hail fell on the Highway 154 bridge over Lake Fork.

Tornado, Wood

When
October 24, 5:54 PM CST to 5:57 PM CST
Where
Wood County, 0.89 mi NE of Golden to 1.91 mi E of Golden
Rating
EF0
Path length
1.69 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
32.740, -95.561

An EF0 tornado touched down north of Hwy. 69 near the intersection of Hwy. 69 and FM 779 northwest of Mineola, Texas. A few large trees were either partially snapped or uprooted along the track which generally stayed north of Hwy. 69. No structures were damaged.

Hail, Upshur

When
October 24, 6:46 PM CST
Where
Upshur County, La Fayette
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
32.900, -94.850

Hail, Smith

When
October 24, 6:46 PM CST
Where
Smith County, 6 mi W of Tyler
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.350, -95.403

Hail, Upshur

When
October 24, 6:57 PM CST
Where
Upshur County, Bettie
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.800, -94.950

Thunderstorm Wind, Smith

When
October 24, 7:00 PM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
51 kt (59 mph) estimated gust
Reported by
Newspaper
Coordinates
32.330, -95.300

A tree was downed on the 3100 block of Birdwell.

Hail, Smith

When
October 24, 7:01 PM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.330, -95.300

Hail was reported at the mall in Tyler, Texas.

Hail, Smith

When
October 24, 7:06 PM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.330, -95.300

Hail, Smith

When
October 24, 7:06 PM CST
Where
Smith County, 1.38 mi S of Kirkpatrick Addition
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.330, -95.370

Hail, Smith

When
October 24, 7:08 PM CST
Where
Smith County, 1.38 mi S of Bostick
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.360, -95.270

Hail, Smith

When
October 24, 7:10 PM CST
Where
Smith County, 1.36 mi ENE of Elkton
Measured
1.75 in hail
Property damage
$500
Reported by
Amateur Radio
Coordinates
32.330, -95.250

Report of windows broke in a local home in Tyler, Texas.

Hail, Gregg

When
October 24, 7:46 PM CST
Where
Gregg County, 1.5 mi NNE of Kilgore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.400, -94.870

One inch hail fell at Hwy. 43 and Interstate 20 just north of Kilgore, Texas.

Hail, Cherokee

When
October 24, 7:52 PM CST
Where
Cherokee County, 3.45 mi S of Cove Spg
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.970, -95.350

Hail, Gregg

When
October 24, 8:11 PM CST
Where
Gregg County, 1.5 mi NNE of (Ggg)gregg Co Arpt L
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.400, -94.710

Hail, Marion

When
October 24, 8:15 PM CST
Where
Marion County, 2.38 mi NNE of Berea
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
32.830, -94.380

Hail, Rusk

When
October 24, 8:22 PM CST
Where
Rusk County, 2.38 mi SSW of Henderson Rusk Co Ar
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.100, -94.870

Hail was reported on Hwy. 79 southwest of Henderson, Texas.

Thunderstorm Wind, Harrison

When
October 24, 8:45 PM CST
Where
Harrison County, 3 mi SSW of Gill
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.360, -94.350

A tree was downed on Hwy. 31 12 miles south of Marshall, Texas.

Hail, Smith

When
October 24, 8:59 PM CST
Where
Smith County, 2.71 mi WSW of (Tyr)tyler Pounds Fl
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.330, -95.440

Golfball sized hail was reported at Hwy. 317 and Hwy. 315 south of Chandler.

Hail, Harrison

When
October 24, 9:00 PM CST
Where
Harrison County, 1.38 mi S of Crossroads
Measured
1 in hail
Reported by
COOP Observer
Coordinates
32.430, -94.230

Hail was reported 2 miles north of Elysian Fields.

Hail, Smith

When
October 24, 9:10 PM CST
Where
Smith County, 2.23 mi SE of Flint
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
32.180, -95.320

Hail was reported in Flint, Texas.

Hail, Cherokee

When
October 24, 9:10 PM CST
Where
Cherokee County, 4.5 mi NNW of Mixon
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
32.140, -95.250

Hail, Harrison

When
October 24, 9:15 PM CST
Where
Harrison County, 3.62 mi SW of Waskom
Measured
1.5 in hail
Reported by
Public
Coordinates
32.440, -94.110

Hail was reported between Strickland Springs Road along FM 2625 southwest of Waskom Texas.

Thunderstorm Wind, Smith

When
October 24, 9:17 PM CST
Where
Smith County, 3.45 mi S of Whitehouse
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.180, -95.220

Winds were estimated near 60 mph south of Whitehouse, Texas.

Hail, Smith

When
October 24, 9:17 PM CST
Where
Smith County, 3 mi S of Whitehouse
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
32.187, -95.220

Hail was reported south of Whitehouse at FM 346 and 2493.

Hail, Smith

When
October 24, 9:30 PM CST
Where
Smith County, 3 mi SSW of Salem
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.140, -95.040

Hail, Smith

When
October 24, 9:55 PM CST
Where
Smith County, 3 mi SSW of Salem
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.140, -95.040

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259204, 259205, 259207, 259208, 259206, 259209, 259210, 259211, 259212, 259214, 259217, 259215, 259218, 259220, 259221, 259222, 259228, 259229, 259230, 259231, 259233, 259234, 259235, 259236, 259237, 259238, 259239, 259241, 260044, 259242, 259243, 259248, 259249, 259250, 259251, 259252, 259253, 259254, 259255, 259257, and more.